Alert archive / Pennsylvania / Tornado Warnings in 2006
Tornado Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Dec 1, 2006, 11:36 AM EST for Westmoreland County, Pennsylvania. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 11:36 AM EST (16:36 UTC)
- Expired
- Dec 1, 2006, 12:00 PM EST
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 11:40 AM EST | TSTM WND DMG | 3 N Greensburg, PA | TREES DOWN IN CRABTREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 10:09 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 011636
TORPBZ
PAC129-011700-
/O.NEW.KPBZ.TO.W.0004.061201T1636Z-061201T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1136 AM EST FRI DEC 1 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
WESTMORELAND COUNTY IN PENNSYLVANIA
* UNTIL NOON EST
* AT 1134 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
ALEXANDRIA...AND MOVING NORTHEAST AT 80 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANITTO HAVEN...
LOYALHANNA WOODLANDS NUMBER 2...
LOYALHANNA WOODLANDS NUMBER 1...
FAIRBANKS...
WAKENA...
LIVERMORE...
BAIRDSTOWN...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. EVACUATE MOBILE HOMES AND
GET INSIDE A SUBSTANTIAL SHELTER.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4040 7930 4027 7944 4037 7962 4053 7948
4052 7946 4049 7946 4044 7939 4046 7934
4045 7931 4043 7928
$$1 follow-up statement
000
WWUS51 KPBZ 011659
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 AM EST FRI DEC 1 2006
PAC129-011709-
/O.EXP.KPBZ.TO.W.0004.000000T0000Z-061201T1700Z/
WESTMORELAND PA-
1159 AM EST FRI DEC 1 2006
...THE TORNADO WARNING FOR WESTMORELAND COUNTY WILL EXPIRE AT NOON
EST...
THE STORM HAS MOVED OUT OF WESTMORELAND COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4040 7930 4027 7944 4037 7962 4053 7948
4052 7946 4049 7946 4044 7939 4046 7934
4045 7931 4043 7928
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Dec 1, 10:28 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 1, 10:28 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EST FRI DEC 1 2006
.SHORT TERM (REST OF TODAY)...
DID UPDATE TO INCLUDE THE NEW SEVERE THUNDERSTORM WATCH NUMBER 874.
&&
.PREVIOUS DISCUSSION...
(ISSUED 700 AM EST FRI DEC 1 2006)
SHORT TERM (REST OF TODAY)...
UPDATE ISSUED TO BRING HIGH WIND WARNING FURTHER FORWARD WITH
ADVANCE OF CONVECTIVE LINE.
PREVIOUS DISCUSSION...
(ISSUED 325 AM EST FRI DEC 1 2006)
SHORT TERM (TODAY AND TONIGHT)...
ONLY COSMETIC REFINEMENTS NEEDED TO PROG OF WIND AND RAIN FOR TDA.
THESE INCLUDED ADJUSTMENTS IN TIMING TO INCLUDE THE MRNG HOURS OF
THE HIGH WIND WARNING FOR THE WRN/SRN AND RIDGE ZONES. THIS IN
RESPONSE TO POTENTIAL FOR MIXING OF LLVL JET CORE WITH SHRA/TSRA
THAT DVLP ALNG WITH TERRAIN FAVORABILITY IN ADDITION TO PRESSURE
SURGE ON LEADING EDGE OF SFC FRONT. STRNG SBSDNC STILL IND IN THE
WAKE OF THE SYS...HENCE WARNING WL BE MAINTAINED INTO THE EVE.
OTHER CONCERNS WL SVR POTENTIAL WITH THE ADVN OF THIS SYS. AREA WL
BE UNDER SLGT RISK...PRIMARILY FOR WND, HOWEVER THE TORNADO CANNOT
BE RULED.
DAY SHIFT WL ALSO HAVE TO TAKE A LOOK AT FZDZ POTENTIAL LATE TNGT
WITH MOIST BNDRY LYR AND DRY SLOT DRIVING ICE FM THE MID LVLS.
SHSN...WITH INSIG ACCUM WERE LTD TO THE LE AND RIDGE ZONES DUE TO STRNG
SBSDNC.
LONG TERM (SATURDAY THROUGH THURSDAY)...
ONLY CHANGES WERE TO REFINE SHSN AREAS IN THE WAKE OF TDAS
SYS...SBSDNC AND UNFAVORABLE WND DIRECTION SHOULD CONFINE SHSN TO
THE LAKE EFFECT AND RIDGE ZONES. NO CHANGES TO SMALL POPS AREA-WIDE
WITH SUN/SUN NGT CDFNT.
AVIATION...
MAINLY VFR CONDITIONS ATTM WITH THE EXCEPTIONS OF LOW CONDITIONS AT
FKL. FIRST BATCH OF STEADY RAIN APPROACHING ZZV WITH CONDITIONS
EXPECTED TO LOWER TO MVFR NEXT COUPLE OF HOURS HOLDING OFF FURHER
EAST UNTIL DAWN. FROPA 14Z ZZV 16Z PIT-AGC-FKL 18Z DUJ-MGW. LLWS
MENTIONED UNTIL WINDS MIX DOWN AHEAD OF AND ACCOMPANYING FRONT.
BUFKIT SHOWS MIXING DOWN MOMENTUM CAN BRING WIND AROUND 50 KT THIS
MORNING IN THE WEST MOVING EAST TO PIT BY 16Z WITH FROPA. ANY
THUNDERSTORM CAN ALSO MIX DOWN 50-60KT JET BUT MORE ISOLATED
POSSIBILITY WITH THOSE. CROSS SECTIONS SHOW CIGS LIFTING TONIGHT BUT
DID NOT GO AS HIGH AS MAV VERSION WHICH BREAKS US OUT TO CAT 6.
WINDS SUBSIDING TO 15 TO 20KT AFT 06Z SAT. ONLY MENTIONED -SN IN THE
NORTHERN TERMINALS AFT 00Z AND AS A TEMPO FURTHER SOUTH LATE
TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR MDZ001 UNTIL 9 PM FRIDAY.
OH...HIGH WIND WARNING FOR OHZ039>041-048>050-057>059-068-069 UNTIL
9 PM FRIDAY.
PA...HIGH WIND WARNING FOR PAZ007>009-013>016-020>023-029>032 UNTIL
9 PM FRIDAY.
WV...HIGH WIND WARNING FOR WVZ001>004-012-021>023-041 UNTIL 9 PM
FRIDAY.
&&Hazardous weather outlook, Dec 1, 4:15 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EST FRI DEC 1 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-020915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 415 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY. WIND GUSTS TO 60 MPH ARE LIKELY WITH THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. IN ADDITION, THERE IS A SLIGHT RISK THAT THUNDERSTORMS ALONG AND IN ADVANCE OF THE SYSTEMS COLD FRONT COULD REACH SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND, BUT ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
In the hours before
Local storm report, Dec 1, 10:32 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND DMG FOLLANSBEE 40.34N 80.60W
12/01/2006 BROOKE WV EMERGENCY MNGR
TREES DOWN ON ELDERSVILLE ROAD NEAR FOLLANSBEE.
&&
TPARRISHLocal storm report, Dec 1, 10:50 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
12/01/2006 MARSHALL WV LAW ENFORCEMENT
LINES DOWN/POWER OUTAGE ALONG ROUTE 250 AND CHASE LANE.
&&
TPARRISHLocal storm report, Dec 1, 11:02 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1102 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND DMG 10 E NEW MARTINSVILLE 39.66N 80.67W
12/01/2006 WETZEL WV LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 7 IN WILEYVILLE.
&&
TPARRISHLocal storm report, Dec 1, 11:14 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG AMBRIDGE 40.59N 80.23W
12/01/2006 BEAVER PA EMERGENCY MNGR
NUMEROUS TREES AND LARGE LIMBS REPORTED DOWN.
&&
TPARRISHLocal storm report, Dec 1, 11:20 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1120 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 4 N BARKEYVILLE 41.26N 79.98W
12/01/2006 VENANGO PA EMERGENCY MNGR
TREES DOWN ALONG STATE ROUTE 8.
&&
TPARRISHLocal storm report, Dec 1, 11:25 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND GST FRANKLIN 41.39N 79.84W
12/01/2006 M64 MPH VENANGO PA OFFICIAL NWS OBS
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 10:53 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny | 67 min |
| Dec 1, 11:00 AM EST | Severe Thunderstorm Warning | PBZ | Venango | 60 min |
| Dec 1, 11:11 AM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 64 min |
| Dec 1, 11:15 AM EST | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Dec 1, 11:44 AM EST | Tornado Warning | PBZ | Indiana | 31 min |
| Dec 1, 12:11 PM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| Dec 1, 12:14 PM EST | Severe Thunderstorm Warning | PBZ | Indiana | 46 min |
| Dec 1, 12:14 PM EST | Severe Thunderstorm Warning | PBZ | Fayette | 42 min |
| Dec 1, 12:26 PM EST | Severe Thunderstorm Warning | PBZ | Westmoreland | 47 min |
| Dec 1, 12:59 PM EST | Severe Thunderstorm Warning | PBZ | Indiana | 31 min |
Nearby
Tornado Warnings in Pennsylvania, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.